advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New Carlisle, Ohio, USA:

My son is 12 years old and, for the past three days, his blood sugar has been reading high and it shows large amounts of ketones. I talked to the doctor and they have had me give en extra sot of insulin and give him a lot of water. It takes a while for it to come down and the ketones go away but they come back. The doctor suggested that he may be getting sick, but he just had a physical and everything was fine. I worry that this is going to cause damage and I worry about a coma. How can I help him with this? He does what he is supposed to and eats what he is supposed to. Does puberty have anything to do with also?

Answer:

Change the insulin. High glucoses for no reason can be bad insulin. If that doesn't work, and I bet it will, you need to think about illness and then increase the dose.

LD

DTQ-20040519094040
Original posting 20 May 2004
Posted to Hyperglycemia and DKA and Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.